Hail, Collier
- When
- June 23, 4:20 PM EST
- Where
- Collier County, 1.24 mi W of Immokalee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 26.420, -81.440
Report relayed from broadcast media of hail up to 1 inch in diameter in Immokalee.
Low pressure over the SE United States and a SE wind flow across South Florida led to the development of strong thunderstorms over the interior portions of SW Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Low pressure over the SE United States and a SE wind flow across South Florida led to the development of strong thunderstorms over the interior portions of SW Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 1:47 PM EST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Miami FL 247 PM EDT Fri Jun 23 2023 ...New LONG TERM... .SHORT TERM... (Rest of today through Saturday) Issued at 1251 PM EDT Fri Jun 23 2023 The active weather pattern continues this afternoon as South Florida remains situated between a ridge of high pressure in the western Atlantic and a ridge off to the west in the Southern Plains. The mid level cut off low that has been parked over the Southeast over the past several days is moving northward towards the Midwest and Great Lakes region. This will allow for mid level temperatures to moderate as the afternoon continues to progress. South to southwesterly steering flow continues to pump in deep tropical moisture allowing for another afternoon of scattered to numerous showers and thunderstorms. With PWAT values over 2 inches across most of the region, heavy downpours will continue to create the potential for localized flooding through the evening hours especially across the east coast metro areas. While strong thunderstorm development will still be possible, the chances of severe thunderstorm development will be a bit lower than it has been over the past several days. Most of the shower and thunderstorm activity will diminish as the evening progresses leaving mainly dry conditions across most areas overnight. Low temperatures tonight will generally range from the lower 70s across the Lake Okeechobee region to the upper 70s across the east coast metro areas. Moving into Saturday, South Florida will remain wedged in between the two ridges of high pressure, one centered over the Southern Plains and one over the western Atlantic. While weak mid level troughing remains overhead, additional deep tropical moisture will advect into the region as the day progresses. This will allow for the coverage of showers and thunderstorms to become widespread during the afternoon and evening hours. As mid level temperatures continue to warm, the chances for severe thunderstorm development will remain rather low, however, one or two storms could still become strong containing gusty winds. With abundant moisture filtering into the region, the potential for localized flooding will persist especially over the east coast metro areas that have been saturated from recent heavy rainfall over the past several days. High temperatures on Saturday will generally remain in the lower 90s across most of South Florida. && .LONG TERM... (Saturday night through next Thursday) Issued at 241 PM EDT Fri Jun 23 2023 Tomorrow Night through Thursday: As we wrap up the weekend, Sunday's pattern looks similar to that on Saturday with a good chance for showers and thunderstorms during the day. The weak flow and substantial moisture will provide a prime atmosphere for slow- moving storms with high PWATs (~2") and localized flooding potential. The best chance for storms will be in the interior; however, coverage for rainfall is regionwide with likelihood for flooding in our eastern metro. Moving into next week, there will be a change in the pattern as an upper level ridge begins to move into the Gulf of Mexico. With this ridging, it will prevent the deep tropical convection we have been receiving these past few days and support our stereotypical summer afternoon sea breeze convection. Therefore, there will still be potential for thunderstorms (less strong to severe), but without the tropical moisture, heavy downpours and PWATs will be much lower (1.5-1.7"). The ensemble outlooks are forecasting much less rainfall, but still potential for afternoon showers and scattered thunderstorms. Looking into the extended temperature outlook, excesssive heat will continue in South FL with daily highs in the low to mid 90s. With the contribution of high dew points approaching the mid-70s, heat indices will reach the triple digits. Especially as we move into mid-week, the HI values will be approaching heat advisory levels for certain locations (especially interior and M-D County) and nearing the 107-110 range. Whether reaching those levels or not, the high temperatures will be hot and precautions should be taken if spending excessive time outside. Overnight lows will be in the 70s with the coastal regions keeping to the upper 70s and slightly cooler elsewhere. && .AVIATION... (18Z TAFS) Issued at 1251 PM EDT Fri Jun 23 2023 Southeasterly winds will continue this afternoon across the east coast terminals before becoming light and variable this evening. Scattered showers and thunderstorms will develop and could affect the east coast terminals later this afternoon into the early evening hours. Periods of MVFR or IFR will be possible in and around storms. At KAPF, southwesterly winds this afternoon will become light and variable later this evening. && .MARINE... Issued at 1251 PM EDT Fri Jun 23 2023 A moderate southeasterly wind flow will remain in place across the local waters through the weekend and into the early portion of next week. Seas across the Atlantic waters will generally remain at 3 feet or less while seas across the Gulf waters remain at 2 feet or less during this time frame. Scattered to numerous showers and thunderstorms will develop over the local waters each day. Winds and waves could be locally higher in and around showers and storms. && .BEACHES... Issued at 1251 PM EDT Fri Jun 23 2023 A moderate risk of rip currents will continue across the beaches of Palm Beach and Broward counties as a moderate southeasterly wind flow remains in place. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 78 90 / 40 70 50 70 West Kendall 77 91 76 90 / 40 70 50 70 Opa-Locka 78 91 77 90 / 40 70 50 70 Homestead 77 89 77 89 / 40 70 50 70 Fort Lauderdale 78 89 77 88 / 40 70 50 70 N Ft Lauderdale 79 91 78 90 / 40 70 50 70 Pembroke Pines 78 91 77 90 / 40 70 50 70 West Palm Beach 77 91 76 90 / 40 70 50 80 Boca Raton 78 91 77 90 / 40 70 50 80 Naples 77 93 77 93 / 50 70 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ073-074-173-174. AM...None. GM...None. && SHORT TERM...99 LONG TERM....Simmons AVIATION...CWC
Hazardous Weather Outlook National Weather Service Miami FL 354 PM EDT Fri Jun 23 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 242000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 354 PM EDT Fri Jun 23 2023 ...Scattered Thunderstorms This Afternoon and Evening... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered thunderstorms are possible again today especially during the late afternoon and early evening hours. Gusty winds, frequent lightning, and heavy rain are the primary threats. Flooding: Heavy downpours could lead to localized flooding especially over the east coast metro areas where multiple rounds of heavy rainfall has occurred over the past several days. Wind: The strongest thunderstorms could contain wind gusts in excess of 45 mph. Waterspouts: A few waterspouts could develop across local waters within showers or thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous showers and thunderstorms will be possible each day through the weekend. Some storms may contain gusty winds, frequent lightning, and heavy rain. Localized flooding may be possible, particularly in poor drainage areas, and locations that have recently received rounds of heavy rainfall. Afternoon peak heat index values are expected to reach at least 100 degrees each afternoon through the weekend. The risk of rip currents along Palm Beach County beaches will remain elevated over the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
Special Weather Statement
National Weather Service Miami FL
236 PM EDT Fri Jun 23 2023
FLZ067-068-071-072-231900-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
236 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 300 PM EDT...
At 236 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Sawgrass Mills Mall, or near Sunrise,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Boca Raton, Deerfield
Beach, Tamarac, Margate, Lauderhill, Weston, Coconut Creek, North
Lauderdale, Parkland, Loxahatchee NWR, Mission Bay, Broadview-Pompano
Park, Boca Pointe, Hamptons At Boca Raton, Whisper Walk and Sawgrass
Mills Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2602 8047 2622 8058 2656 8031 2650 8018
2635 8015 2619 8021
TIME...MOT...LOC 1836Z 206DEG 7KT 2622 8036
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCSpecial Weather Statement
National Weather Service Miami FL
253 PM EDT Fri Jun 23 2023
FLZ071-073-231930-
Inland Broward County FL-Inland Miami-Dade County FL-
253 PM EDT Fri Jun 23 2023
...Strong thunderstorms will impact portions of southern Broward
County through 330 PM EDT...
At 252 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Intersection
Alligator Alley And Miami Canal to near Mile Marker 30 On Alligator
Alley to 9 miles northwest of Intersection Krome And U.S. 27.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Intersection Alligator Alley And Miami Canal, Mile Marker 30 On
Alligator Alley and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2625 8058 2613 8052 2602 8046 2590 8063
2600 8072 2612 8075
TIME...MOT...LOC 1852Z 211DEG 18KT 2620 8062 2610 8061 2601 8057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATVSpecial Weather Statement
National Weather Service Miami FL
304 PM EDT Fri Jun 23 2023
FLZ067-068-071-072-231930-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
304 PM EDT Fri Jun 23 2023
...Strong thunderstorms continue to impact portions of northern
Broward and southeastern Palm Beach Counties through 330 PM EDT...
At 303 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles northwest of
Parkland to near Intersection I-75 And U.S. 27. These storms were
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Weston, Coconut Creek, North Lauderdale, Parkland, Mission
Bay, Boca Pointe, Hamptons At Boca Raton, Whisper Walk, Sawgrass
Mills Mall, Godfrey Road, Boca Del Mar, Loxahatchee NWR and Hillsboro
Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2657 8025 2625 8050 2607 8038 2633 8014
TIME...MOT...LOC 1903Z 195DEG 3KT 2639 8031 2618 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATVSpecial Weather Statement
National Weather Service Miami FL
326 PM EDT Fri Jun 23 2023
FLZ067-071>073-232000-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
326 PM EDT Fri Jun 23 2023
...Strong thunderstorms will impact portions of Broward and south
central Palm Beach Counties through 400 PM EDT...
At 326 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 11 miles south of
Holey Land Wildlife Refuge to Intersection Alligator Alley And Miami
Canal to 9 miles south of Mile Marker 30 On Alligator Alley. Movement
was north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley, Intersection Alligator Alley And Miami Canal and
West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2638 8075 2638 8052 2607 8043 2594 8053
2595 8072 2625 8084
TIME...MOT...LOC 1926Z 166DEG 17KT 2627 8068 2614 8061 2602 8058
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATVSpecial Weather Statement
National Weather Service Miami FL
434 PM EDT Fri Jun 23 2023
FLZ066-067-232100-
Hendry FL-Inland Palm Beach County FL-
434 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of eastern Hendry and
west central Palm Beach Counties through 500 PM EDT...
At 434 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lake Harbor, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta and Belle
Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2673 8051 2648 8075 2653 8093 2675 8086
2675 8078 2682 8073
TIME...MOT...LOC 2034Z 203DEG 17KT 2660 8081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ATVSpecial Weather Statement
National Weather Service Miami FL
450 PM EDT Fri Jun 23 2023
FLZ066-070-232115-
Hendry FL-Inland Collier County FL-
450 PM EDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of north central
Collier and west central Hendry Counties through 515 PM EDT...
At 450 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Corkscrew Island, or near Immokalee.
This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, Big Corkscrew Island, Felda, Bunker Hill and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2642 8157 2643 8156 2658 8146 2643 8121
2624 8141 2638 8160
TIME...MOT...LOC 2050Z 201DEG 0KT 2639 8150
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATVThe Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
2 hail. Local standard time, as filed.
Report relayed from broadcast media of hail up to 1 inch in diameter in Immokalee.
A retired NWS employee reported hail up to 1.25 in diameter in Ave Maria.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116605, 1116607.